Cytosine arabinoside (Ara-C) is one of the critical agents for the treatment of acute myeloid leukemia (AML). The toxicity profile of Ara-C is highly dependent on the dose and schedule of administration. Cardiologic complications associated with Ara-C are rare. These side effects were reported with high doses of cytarabine (1-3 g/m2, 6-12 doses) in the literature. Herein, we report a patient who developed symptomatic sinus bradycardia while receiving low-dose Ara-C therapy for AML. A 45-year-old female patient diagnosed with AML was treated with standard remission induction chemotherapy protocol that includes 3 days of anthracycline and 7 days of low-dose (100-200 mg/m2 2-1) Ara-C. The same chemotherapy regimen was applied again on the 15th day of admission. During the second chemotherapy cycle, the patient developed symptomatic sinus bradycardia. All causes except Ara-C were excluded after required investigational procedures. Ara-C infusion was discontinued for a while and after her symptoms passed chemotherapy was completed with atropine support. Cardiac toxicity is scarce with Ara-C. We want to remind that clinicians should be aware of this potential toxic manifestation even in low doses of the medication, especially as Ara-C is widely used in the treatment of leukemia. <Learning objective: Cytosine arabinoside is one of the historic chemotherapeutics in hematology. It was widely used to treat many types of hematological malignancies in high doses and is commonly available in worldwide markets. Symptomatic sinus bradycardia is a rare type of cardiologic side effect, but it should be kept in mind during chemotherapy.>.
Keywords: Low-dose cytosine arabinoside; Symptomatic sinusal bradycardia.